Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Complication due to regimen?
Dec 3, 2003

I was taking, until current situation, Viread-Videx ec-Epiver as directed by physicians. I recently used an IV drug, crystal meth. (T or Tina). This was 2 weeks last Friday. I started experiencing indications of severe undifferentiated schizophrenia 3 days after usage ended. I know some of the indications started prior to the use of the methamphetamine but at less of severity. I do not believe I am still detoxifying due to the amount and timespan since usage. Is there something more that I am not seeing with the drug usage and hiv combined that could have happened in a long-term perspective? Other than having stopped the useage of drugs, what should I be doing and asking from my doctor in order to recover from this? I am eating well, taking many supplements and drinking many fluids but feel like I am on a boat on a very unsettle lake, walking or sitting, and my patience level is nill. Any non-condecending advice would be appreciated.

Response from Dr. Horwath

Crystal methamphetamine can cause paranoia, hallucinations, mood swings, severe anxiety, as well as some physical adverse effects, such as rapid heart rate, hypertension, and stroke. I'm not sure what you mean by "indications of severe undifferentiated schizophrenia," but crystal meth certainly can cause various psychotic symptoms. In persons who have a genetic vulnerability, these symptoms can persistent for some time.

The best measure you can take is to avoid crystal meth and other amphetamines. If you continue to experience psychotic symptoms, get psychiatric treatment. Currently available antipsychotic medications are very effective and relatively safe.



Previous
Getting more depressed
Next
takin meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement